Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 39, NWS San Angelo, TX

July 8, 20154 counties in Texas

NWS San Angelo, TX issued this flash flood warning at Jul 8, 2015, 7:06 AM CDT for 4 counties in Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2015, 7:06 AM CDT (12:06 UTC)
Expired
Jul 8, 2015, 9:00 AM CDT
In force
114 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

Counties Brown County, TX, Coleman County, TX, McCulloch County, TX, San Saba County, TX

The radar

The Dyess AFB radar (KDYX), 128 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WGUS54 KSJT 081206
FFWSJT
TXC049-083-307-411-081400-
/O.NEW.KSJT.FF.W.0039.150708T1206Z-150708T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
706 AM CDT WED JUL 8 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BROWN COUNTY IN WEST CENTRAL TEXAS...
  MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...
  SOUTHEASTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
  WESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 900 AM CDT

* AT 658 AM CDT...THUNDERSTORMS WITH LIGHT TO MODERATE RAINFALL 
CONTINUE. FLASH FLOODING ACROSS PORTIONS OF THE WARNED AREA IS 
OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RICHLAND
  SPRINGS...EARLY...BROWNWOOD...BRADY...ALGERITA...CAMP BOWIE...
  BYRDS...LAKE BROWNWOOD STATE PARK...CALF CREEK...CAMP SAN SABA...
  SLOAN...LAKE BROWNWOOD NEAR THRIFTY...BRADY LAKE...ZEPHYR...
  WINCHELL...WALDRIP...VOCA...TRICKHAM...SKEETERVILLE...ROCKWOOD...
  ROCHELLE...PLACID...PEAR VALLEY...MERCURY...MELVIN...MAY...LOHN...
  LAKE BROWNWOOD...ELM GROVE AND BROOKESMITH.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RICHLAND
SPRINGS...EARLY...BROWNWOOD...BRADY...ALGERITA...CAMP BOWIE...
BYRDS...LAKE BROWNWOOD STATE PARK...CALF CREEK...CAMP SAN SABA...
SLOAN...LAKE BROWNWOOD NEAR THRIFTY...BRADY LAKE...ZEPHYR...
WINCHELL...WALDRIP...VOCA...TRICKHAM...SKEETERVILLE...ROCKWOOD...
ROCHELLE...PLACID...PEAR VALLEY...MERCURY...MELVIN...MAY...LOHN...
LAKE BROWNWOOD...ELM GROVE AND BROOKESMITH.

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  CROSSINGS ALONG COUNTY ROAD 244...
  CROSSINGS ALONG COUNTY ROAD 246...
  CROSSINGS ALONG COUNTY ROAD 238...
  CROSSINGS ALONG COUNTY ROAD 158...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE MCCULLOCH COUNTY SHERIFFS OFFICE REPORTED CLOODING IS STILL 
OCCURRING WITH VERY HIGH WATER ALONG HWY 377 FROM FM 1121 NORTH TO 
NEAR BROWNWOOD. PORTIONS OF THE HIGHWAY ARE CLOSED. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL EARLIER THIS MORNING WILL CAUSE 
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3171 9866 3169 9875 3162 9877 3148 9898
      3144 9892 3145 9887 3142 9884 3141 9877
      3138 9876 3143 9874 3141 9869 3140 9869
      3091 9895 3094 9909 3096 9960 3122 9960
      3208 9893

$$
1 follow-up statement
200 
WGUS74 KSJT 081221
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
721 AM CDT WED JUL 8 2015

TXC049-083-307-411-081400-
/O.CON.KSJT.FF.W.0039.000000T0000Z-150708T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCULLOCH TX-SAN SABA TX-COLEMAN TX-BROWN TX-
721 AM CDT WED JUL 8 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
BROWN...SOUTHEASTERN COLEMAN...WESTERN SAN SABA AND MCCULLOCH
COUNTIES...

AT 713 AM CDT...SHOWERS AND THUNDERSTORMS WITH LIGHT TO MODERATE 
RAINFALL CONTINUE. FLASH FLOODING ACROSS PORTIONS OF THE WARNED AREA 
IS OCCURRING. LAW ENFORCEMENT OFFICIALS REPORTED HWY 377 HAS BEEN 
CLOSED DUE TO FLOODING IN MCCULLOCH COUNTY...FROM JUST NORTH OF 
BRADY TO NEAR BROWNWOOD.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP BOWIE...
BYRDS...LAKE BROWNWOOD STATE PARK...LAKE BROWNWOOD NEAR THRIFTY...
ZEPHYR...WINCHELL...WALDRIP...TRICKHAM...ROCKWOOD...MERCURY...MAY...
LAKE BROWNWOOD...ELM GROVE...EARLY...BROWNWOOD...BROOKESMITH...
BLANKET AND BANGS

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  CROSSINGS ALONG COUNTY ROAD 228...
  CR 201 CROSSING CLEAR CREEK...
  COUNTY ROAD 201 CROSSING CLEAR CREEK...
  MILAM DR CROSSING S FORK OF WILLIS CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3171 9866 3169 9875 3162 9877 3148 9898
      3144 9892 3145 9887 3142 9884 3141 9877
      3138 9876 3143 9874 3141 9869 3140 9869
      3091 9895 3094 9909 3096 9960 3122 9960
      3208 9893

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 7:00 AM CDT, 6 minutes earlier.

Area forecast discussion, Jul 8, 7:00 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
700 AM CDT WED JUL 8 2015

.AVIATION...
/12Z TAFS/

Mainly MVFR ceilings expected across the terminals through early
afternoon, before ceilings lift to VFR. The exception will be KABI
where IFR ceilings will persist through the late morning hours.
Keeping a TEMPO group at KJCT and KBBD for SHRA this morning,
otherwise some additonal rain showers may redevelop and affect
primarily the southern terminals after 20Z, ending by early
evening. Stratus is expected to develop overnight, with MVFR
ceilings affecting the southern terminals after 09Z.

&&

.PREV DISCUSSION... /ISSUED 454 AM CDT Wed Jul 8 2015/

SHORT TERM...
(Today and Tonight)

..Heavy rainfall and localized flash flooding remain possible
again today...

More beneficial rains will continue across portions of West Central
Texas through this afternoon/early evening. Early this morning,
widespread showers and thunderstorms continue to develop across much
of the Heartland and Northwest Hill Country, with this activity
becoming more scattered across the Concho Valley. Where it does
rain, very heavy rainfall with rapid accumulation rates remain
likely, as precipitable water values range from 1.7 inches across
western locations (Sterling County to Crockett County), to 2.1
inches across the eastern part of the forecast area. Most of the
numerical guidance also shows additional convection developing this
afternoon, mainly east of a line from Throckmorton to San Angelo.
They also show good precipitation amounts through early afternoon,
before things start to wind down. We considered extended the Flash
Flood Watch in time through 7 PM. However, with uncertainty
regarding how late into the afternoon the heavier precipitation
lasts, we decided to hold off on this and let the next shift monitor
the trends in the numerical guidance. The Flood Watch was also
expanded east to include McCulloch and San Saba Counties.

Any remaining convection will diminish by sunset, with drier air
moving into the region overnight. Lows will drop into the lower 70s
at most locations.

LONG TERM...
(Wednesday through next Monday)

Warmer and drier air will return to area for the middle to end of
the week. A ridge of high pressure currently located across the
southeastern states will build westward through the remainder of
this week, strengthening as it does so, with the center of the ridge
taking up residence over eastern New Mexico by early next week. This
will result in a continued influx of dry air with increasing
upper-level heights. Highs in the mid to upper 90s are likely for this
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 86  72  91  71  91 /  50  10   5   0   0
San Angelo 	 89  72  91  70  92 /  40   5   5   0   0
Junction 	 89  72  91  71  90 /  30   5   5   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH until 1 PM CDT this afternoon FOR THE
FOLLOWING ZONES: Brown...Callahan...Coleman...Concho...
McCulloch...Runnels...San Saba...Shackelford...Taylor...
Throckmorton...Tom Green.

&&

99/99/24
Hazardous weather outlook, Jul 8, 4:02 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
402 AM CDT WED JUL 8 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-090915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
402 AM CDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS
MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT...ESPECIALLY
EAST OF A LINE FROM THROCKMORTON...TO SAN ANGELO. DANGEROUS
LIGHTNING AND LOCALLY HEAVY RAINFALL IS EXPECTED WITH THESE
SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 8, 1:40 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
140 AM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     FLASH FLOOD      BROWNWOOD               31.71N  98.99W
07/08/2015                   BROWN              TX   LAW ENFORCEMENT

            ONE WATER RESCUE UNDERWAY. SEVERAL STREETS ARE
            BEGINNING TO FLOOD AND ARE BEING CLOSED.

&&

EVENT NUMBER SJT1500505

DOLL
Local storm report, Jul 8, 3:31 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 AM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      BROWNWOOD               31.71N  98.99W
07/08/2015                   BROWN              TX   LAW ENFORCEMENT

            NUMEROUS INTERSECTIONS ACROSS TOWN ARE FLOODED AND ARE
            BEING BARRICADED.

&&

EVENT NUMBER SJT1500506

JW
Local storm report, Jul 8, 4:31 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
431 AM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     FLASH FLOOD      7 NE BRADY              31.21N  99.25W
07/08/2015                   MCCULLOCH          TX   LAW ENFORCEMENT

            HEAVY FLOODING REPORTED ALONG US 377 FROM FM
            1121...NORTH TO THE COUNTY BORDER. TWO MALE OCCUPANTS OF
            ONE VECHILE CURRENTLY AWAITING RESCUE. SOME CARS HAVE
            BEEN SWEPT AWAY BY THE FLOOD WATERS.

&&

EVENT NUMBER SJT1500507

DOLL
Local storm report, Jul 8, 5:30 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
530 AM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 AM     FLASH FLOOD      1 E ROCHELLE            31.22N  99.19W
07/08/2015                   MCCULLOCH          TX   LAW ENFORCEMENT

            HIGHWAY 190 EAST OF ROCHELLE IS COMPLETELY UNDER WATER
            AND IMPASSABLE.

&&

EVENT NUMBER SJT1500508

JW
Local storm report, Jul 8, 5:33 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
533 AM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      BROWNWOOD               31.71N  98.99W
07/08/2015                   BROWN              TX   LAW ENFORCEMENT

            HIGHWAY 377 JUST SOUTH OF BROWNWOOD IS SHUT DOWN DUE TO
            WIDESPREAD FLOODING ACROSS THE ROADWAY.

&&

EVENT NUMBER SJT1500509

JW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:14 PM CDTAreal Flood AdvisorySJTCrockett2 hr
Jul 7, 11:49 PM CDTAreal Flood AdvisorySJTBrown, McCulloch116 min
Jul 8, 1:02 AM CDTFlash Flood WarningSJTBrown, Coleman, McCulloch, San Saba3 hr
Jul 8, 1:59 AM CDTAreal Flood AdvisorySJTMenard2 hr
Jul 8, 3:41 AM CDTAreal Flood AdvisorySJTConcho, Menard, Schleicher109 min
Jul 8, 4:17 AM CDTFlash Flood WarningSJTBrown, Coleman, McCulloch, San Saba3 hr
Jul 8, 7:30 AM CDTAreal Flood AdvisorySJTCallahan, Coleman90 min
Jul 8, 8:45 AM CDTFlash Flood WarningSJTBrown, Coleman4 hr
Jul 8, 8:52 AM CDTFlash Flood WarningSJTMcCulloch, San Saba4 hr
Jul 8, 9:17 AM CDTRiver Flood WarningSJTBrown, San Saba24 hr
Jul 8, 9:17 AM CDTRiver Flood WarningSJTLampasas, San Saba49 hr
Jul 8, 12:18 PM CDTFlash Flood WarningSJTBrown, Coleman3 hr
Jul 8, 12:20 PM CDTRiver Flood WarningSJTBrown72 hr
Jul 8, 3:26 PM CDTFlash Flood WarningSJTBrown, Coleman3 hr
Jul 8, 4:32 PM CDTAreal Flood AdvisorySJTIrion, Tom Green118 min
Jul 8, 4:45 PM CDTSpecial Weather StatementSJTTom Green30 min
Jul 8, 5:17 PM CDTSpecial Weather StatementSJTTom Green43 min
Jul 8, 6:49 PM CDTAreal Flood WarningSJTBrown12 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.